High Wind, Broadwater
- When
- April 7, 4:51 PM MST
- Where
- Broadwater forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
Peak wind gust measured 5 miles west of Townsend.
Strong wind gusts occurred across parts of Southwest Montana in the wake of a warm front moving northeast through the area.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Strong wind gusts occurred across parts of Southwest Montana in the wake of a warm front moving northeast through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Apr 7, 1:51 PM MST, 3 hours earlier.
Area Forecast Discussion National Weather Service Great Falls MT 251 PM MDT Sat Apr 7 2018 .SYNOPSIS... A Pacific front will move through the region tonight, brining with it widespread precipitation. Expect the precipitation to generally end by early Sunday, with warmer air moving into the region. Afternoon highs will be in the 40s on Sunday, with 50s likely for Monday and Tuesday. Additionally, little to no precipitation is expected early next week. && .DISCUSSION... Tonight through Sunday...The main upper level disturbance/Pacific cold front will move through the region from 330 PM until Midnight tonight. Expect a mix of thunderstorms, rain, freezing rain, and snow as it moves through. Winter highlights remain in effect, but did end a portion of the advisory after Midnight as the precipitation should move through quickly. For Monday through Tuesday, a weak shortwave ridge will build over the region. Other than a passing mainly mountain shower, it will be dry and mild. The mild temperatures could increase the potential for flooding concerns. Wednesday through Saturday, the next upper level trof moves through the region Wednesday into Thursday. The most likely period of precipitation in our area looks to be Thursday, thus higher pops for that period. Some snow will be possible, but mostly in the mountains. The precip will cool temperatures by Friday, but start to rebound a few degrees next Saturday. Brusda && .AVIATION... Updated 1645Z. Expect a band of mixed precipitation to move through the region early this afternoon, with more widespread precipitation developing towards evening. Freezing rain will be possible from Helena northward into the evening. Ice accumulations should be minor, but could still cause impacts. Expect improving conditions after 09z, as drier air moves into the region. Expect mountains/passes obscured through 12z Sun. Brusda && .HYDROLOGY... Scattered rain/snow showers later today will have minor impacts for flooding tonight. However warmer air will move into the region Sunday and Monday, with a mild day expected on Tuesday. Some areal flooding is possible early next week because of the snow melt. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 26 44 27 51 / 100 20 30 10 CTB 19 33 20 44 / 100 10 20 10 HLN 31 47 32 52 / 90 10 20 10 BZN 31 46 30 51 / 90 30 40 20 WEY 28 37 21 42 / 80 60 40 10 DLN 29 45 27 50 / 30 10 20 10 HVR 22 30 17 37 / 90 50 30 20 LWT 26 41 25 46 / 90 30 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 AM MDT Sunday Cascade...Central and Southern Lewis and Clark...Chouteau...Eastern Glacier... Eastern Pondera...Eastern Teton...Fergus...Judith Basin... Liberty...Meagher...Toole. Winter Weather Advisory from 6 PM this evening to 9 AM MDT Sunday Blaine...Hill. Winter Weather Advisory until 9 AM MDT Sunday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Special Weather Statement National Weather Service Great Falls MT 416 PM MDT SAT APR 7 2018 MTZ012-014-072245- Cascade MT-Central and Southern Lewis and Clark MT- 416 PM MDT SAT APR 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEWIS AND CLARK AND WEST CENTRAL CASCADE COUNTIES UNTIL 445 PM MDT... At 413 PM MDT, Doppler radar was tracking a heavy rain and snow shower near Wolf Creek, or 18 miles southwest of Cascade, moving northeast at 40 mph. Heavy rain, sleet, and wet snow are all possible with this cell, as will winds in excess of 40 mph. Expect reduced visibility and difficult driving conditions along Interstate 15 from Wolf Creek to Cascade. Locations impacted include... Cascade, Tower Rock State Park and Craig. LAT...LON 4697 11194 4708 11215 4745 11180 4724 11143 TIME...MOT...LOC 2213Z 217DEG 33KT 4709 11198 PN
2 high wind. Local standard time, as filed.
Peak wind gust measured 5 miles west of Townsend.
Peak wind gust measured by the Elkhorn RAWS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2018Every state in 2018This day in weather historyWarnings in Montana, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 740348, 740349.